MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 21AGFN-756
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 21mm regent valve was selected for implant.During the procedure, while inserting the valve, the valve leaflets snapped off.The device was replaced with another regent valve to resolve the event.
 
Additional Manufacturer Narrative
Additional information received indicates that this event should not have been reportable.An event of leaflet fracture during procedure was reported.The investigation found that both leaflets were dislodged and were not returned.The valve rotated freely.The recessed pivot areas, and pivot guard did not contain any visible evidence of surface damage or anomalies.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the fractured leaflet.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 21 mm regent valve was selected for implant.During the procedure, the valve was successfully implanted.While the valve was being rotated, both of the valve leaflets became dislodged.The leaflets were removed from the patient and the valve was replaced with another valve to resolve the event.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22159183
Report Number2135147-2025-02967
Device Sequence Number8683702
Product Code LWQ
UDI-Device Identifier05415067042958
UDI-Public(01)05415067042958(17)290501
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21AGFN-756
Device Catalogue Number21AGFN-756
Device Lot NumberC00020812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown